Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Consumed contraceptive pills after sex. Noticed bleeding specially during night. What can this be?

User rating for this question
Very Good
Answered by
Practicing since : 2004
Answered : 816 Questions
I am a virgin have had sex the 1st time with my partner. "IT WAS PROTECTED SEX" and we had sex 2-3 days for 15min each time on an average.
And after every sex i also consumed a contraceptives to be extra sure & safe.Now i have been bleeding everyday from the following day i last had intercourse not much but little little & its been 5-6 days since its continuosly having. I am scared & tensed what may be causing this.?
The blood flowing is also not like that of periods(its jus flows like water) , the blood is relatively pretty thick. The blood flows more often in the night & rarely during the day in the last 5-6 days

Please advise the same.
Posted Sun, 11 Aug 2013 in Women Sexual Problems
Answered by Dr. Monika Choudhary 39 minutes later
Welcome to healthcare Magic!
The bleeding from vagina after 2-3days is most likely due to local injury particularly when it is start of intercourse and a bit rough and frequent. You might have suffered local injuries and you should get examined by a local gynecologist for this to be managed. Because sometimes the source of bleeding may be local severe lacerations.
Taking contraceptive pills after or before the sexual intercourse is not protective for pregnancy and it should be taken on regular basis. Looking to time course of bleeding pregnancy is not a likely cause of your bleeding problem.
I hope the advise would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by
Follow-up: Consumed contraceptive pills after sex. Noticed bleeding specially during night. What can this be? 2 hours later
Dear Doctor,
Please advise on my below quieries;
1. Is this any sign of pregnancy?
2. Is the bleeding serious?
3. Contraceptives are supposed to be had within 72hrs of unprotected sex; but i have had protected sex & also taken contraceptives, but you advise to take contraceptives on regular basis, i am not having interncourse since that day; so do you recommend to continue having contraceptives untill i get my next period?
4. Will this bleeding stop automatically/naturally?
5. Can we cure the bleeding without visiting the local gyanec?
6. Please also advise is this bleeding normal after 1st time sexual intercourse? If yes, then how long should the bleeding last for worse situation i mean wat is the maximum time you allot for exceptional cases that the bleeding may continue?
7. Do you suggest Gyancologists in Chennai in your experience.?
8. In case going to a gyanec , will they ask me for all my details as i dont want my parents to come to know about all this , it may be a problem for me as i am getting married to the same partner over a period of within 2 yrs.
9. If this bleeding is serious, will this affect my pregnancy or sexual intercourses with my husband in future.

Thank you very much for the prompt response. Awaiting your reply.
Answered by Dr. Monika Choudhary 15 hours later
Welcome back.
-As you had protected intercourse 7-8 days back & used emergency pill also it cannot be pregnancy.
-If heavy flow continues then you will be deficit in hemoglobin level & it can be serious.
-You cannot take emergency pills so frequently like 4-5 times in a month it can make your cycle irregular. If you want to be sexually active, it is better to start low dose oral contraceptive pill regularly. Right now if you are not going to have intercourse until your next period then you can start combined pills from next cycle.
-Whether bleeding will stop automatically or not it will depend on the causative agent if you are having severe laceration there can be need of some intervention & if it is due to hormonal imbalance created by emergency pills it will stop automatically. Therefore, I again advise you to consult your local doctor.
-Bleeding after first time intercourse is normal but it is not so severe that blood flows like water.
-I am linked to XXXXXXX & I cannot refer you to some other doctor personally.
-Relationship between doctor & patient is very confidential & if you want that, nobody should know about your problem then I am sure your doctor will not disclose it.
I hope your queries have been answered.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor